Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 19, 2020, 3:40 PM CDT for Fulton County, Illinois. It took effect at May 19, 2020, 5:46 PM CDT. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- May 19, 2020, 3:40 PM CDT (20:40 UTC)
- In effect from
- May 19, 2020, 5:46 PM CDT
- Expired
- May 20, 2020, 4:26 PM CDT
- In force
- 23 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fulton County, IL
The radar
The Lincoln radar (KILX), 87 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at Seville (SEVI2).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
011
WGUS43 KILX 192040
FLWILX
Flood Warning
National Weather Service Lincoln IL
340 PM CDT Tue May 19 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Spoon River at Seville affecting Fulton County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-201039-
/O.NEW.KILX.FL.W.0047.200520T0000Z-200521T1800Z/
/SEVI2.1.ER.200520T0000Z.200520T1200Z.200521T1200Z.NO/
340 PM CDT Tue May 19 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at Seville.
* From this evening until Thursday afternoon.
* At 245 PM Tuesday the stage was 21.7 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late this afternoon and
continue to rise to near 22.3 feet by tomorrow morning. The river
will fall below flood stage by Thursday morning.
* Impact...At 22 feet...Water begins to flood agricultural areas
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
Seville 22 21.7 Tue 3 PM 22.3 22.0 19.6
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
074 follow-up statements
942
WGUS83 KILX 192248
FLSILX
Flood Statement
National Weather Service Lincoln IL
548 PM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
Spoon River at Seville affecting Fulton County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-095-200941-
/O.EXT.KILX.FL.W.0039.000000T0000Z-200520T0941Z/
/LNMI2.1.ER.200518T0103Z.200519T0845Z.200520T0341Z.NO/
548 PM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at London Mills.
* Until late tonight.
* At 445 PM Tuesday the stage was 16.2 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this evening.
* Impact...At 15 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 16.2 Tue 5 PM 13.7 12.1 10.7
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$
ILC057-201247-
/O.EXT.KILX.FL.W.0047.200519T2246Z-200521T1200Z/
/SEVI2.1.ER.200519T2007Z.200520T0600Z.200521T0600Z.NO/
548 PM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at Seville.
* From this afternoon until Thursday morning.
* At 445 PM Tuesday the stage was 21.9 feet.
* Flood stage is 22 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to flood stage late this
afternoon and continue rising to near 22.3 feet by
early tomorrow morning. The river will fall below flood stage early
Thursday morning.
* Impact...At 22 feet...Water begins to flood agricultural areas
near the river.
&&
Fld Observed Forecast 6 AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
Seville 22 21.9 Tue 5 PM 22.3 21.4 17.9
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
07936
WGUS83 KILX 200128
FLSILX
Flood Statement
National Weather Service Lincoln IL
828 PM CDT Tue May 19 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at Seville affecting Fulton County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-201527-
/O.EXT.KILX.FL.W.0047.000000T0000Z-200521T2320Z/
/SEVI2.1.ER.200519T2007Z.200521T0000Z.200521T1720Z.NO/
828 PM CDT Tue May 19 2020
The Flood Warning continues for
The Spoon River at Seville.
* Until Thursday evening.
* At 745 PM Tuesday the stage was 22.4 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by
tomorrow evening. The river will fall below flood stage Thursday
afternoon.
* Impact...At 23.0 feet...Easterly access road to Seville inundated.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
Seville 22 22.4 Tue 8 PM 23.0 22.8 19.2
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
25639
WGUS83 KILX 201427
FLSILX
Flood Statement
National Weather Service Lincoln IL
927 AM CDT Wed May 20 2020
...The Flood Warning continues for the following river in Illinois...
Spoon River at Seville affecting Fulton County.
.The river level at Seville crested shortly after midnight, and has
begun to decrease. Flooding is expected to subside around midnight.
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC057-210425-
/O.EXT.KILX.FL.W.0047.000000T0000Z-200521T0936Z/
/SEVI2.1.ER.200519T2007Z.200520T1000Z.200521T0336Z.NO/
927 AM CDT Wed May 20 2020
The Flood Warning continues for
The Spoon River at Seville.
* Until late tonight.
* At 845 AM Wednesday the stage was 22.8 feet.
* Flood stage is 22 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
&&
Fld Observed Forecast 7 AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
Seville 22 22.8 Wed 9 AM 20.9 16.8 13.6
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
Geelhart544
WGUS83 KILX 202126
FLSILX
Flood Statement
National Weather Service Lincoln IL
426 PM CDT Wed May 20 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at Seville affecting Fulton County
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC057-202156-
/O.CAN.KILX.FL.W.0047.000000T0000Z-200521T0936Z/
/SEVI2.1.ER.200519T2007Z.200520T1000Z.200520T2015Z.NO/
426 PM CDT Wed May 20 2020
The Flood Warning is cancelled for
The Spoon River at Seville.
* At 345 PM Wednesday the stage was 21.9 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 315 PM Wednesday.
* Forecast...The river will continue to fall to 19.3 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
Seville 22 21.9 Wed 4 PM 19.3 16.4 13.6
&&
LAT...LON 4059 9036 4058 9027 4045 9029 4037 9011
4030 9015 4041 9040
$$
bakerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 19, 3:14 PM CDT, 26 minutes earlier.
Area forecast discussion, May 19, 3:14 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 314 PM CDT Tue May 19 2020 .SYNOPSIS... Issued at 307 PM CDT Tue May 19 2020 A few spotty showers and seasonably cool conditions continue through the rest of today. Showers will end late this evening with temperatures falling into the mid 50s overnight. Cloudy but primarily dry weather is expected Wednesday and Thursday with highs in the mid 60s to around 70. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 307 PM CDT Tue May 19 2020 An upper low continues to spin over the lower Ohio Valley this afternoon. Pinwheeling vort lobes will continue to bring scattered showers to portions of central Illinois through this evening, but precip chances will diminish late this evening and overnight as the upper low sags southeast across the Tennessee Valley. Column should become more subsident through the day Wednesday helping to keep the area dry, but moisture locked under a sharp inversion should keep clouds locked in through the day. Temperatures will warm into the mid 60s Thursday. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 307 PM CDT Tue May 19 2020 Upper low continues to exert its influence over the Midwest Thursday with guidance suggesting that it retrogrades back towards the lower Ohio Valley. Despite similar placement to today, the low is progged to begin filling and moisture appears much more shallow which should greatly limit precip chances compared to today. Still, wouldn't be suprised to see an isolated sprinkle/shower or two, particularly during peak heating when forecast soundings shows some shallow instability developing. Temperatures are expected to remain on the cooler side under continued cloud cover and easterly flow, but should still be able to see highs close to 70F Thursday afternoon. Upper low continues to slowly fill late in the week and should finally push off to our east as another kicker trough lifts across the central Plains. Southwest flow will start to overspread the area with temperatures trending up Friday through the weekend. Temps will warm into the mid 70s then should be well into the 80s over the weekend with an 850mb thermal ridge around 18-19C overhead. Scattered showers and thunderstorms are possible Saturday with passage of the aforementioned kicker just to our north. On Sunday, synoptic scale ascent appears to be displaced from central Illinois, though models do show convectively induced vorts moving across the region resulting in showers and thunderstorms. These convective details cannot be resolved at this distance, but forecast soundings do show decent capping in place through midday, and barring extensive cloud cover, wouldn't be suprised to see temps make a run at 90F. If the convection and cloud cover do occur, temperatures will come in several degrees lower. While there is potential for moderately strong instability over the weekend, the local area appears sufficiently displaced from the stronger flow aloft which will limit deep layer shear and attendant severe threat...but something that will bear watching for changes over the next few days. A cold front will sweep across the area Monday with additional chances for showers and thunderstorms. The front is progged to lay out along the Ohio Valley with precip chances lingering into our southern counties on Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1225 PM CDT Tue May 19 2020 Low pressure continues to meander over the Ohio Valley. Northeast to east winds will prevail through the period along with primarily IFR or low MVFR ceilings. Scattered showers are possible this afternoon and early evening as well, but precip chances will diminish mid to late this evening through the remainder of the period. Ceilings should improve to MVFR mid to late Wednesday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, May 19, 3:18 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 318 PM CDT Tue May 19 2020 ILZ027>031-036-037-040-041-047-049-050-201100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 318 PM CDT Tue May 19 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding will continue on the Sangamon, Spoon, and La Moine Rivers. Moderate river flooding will continue on the Illinois and Mackinaw Rivers, and begin tonight on the Sangamon River at Chandlerville. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Moderate river flooding will continue on the Illinois River through the period, with major flooding forecast at Henry and Havana later this week. Moderate river flooding is forecast for the Sangamon River at Chandlerville through the week. Moderate river flooding on the Mackinaw River will quickly subside during the week. Minor river flooding will continue on the Sangamon, Spoon, and La Moine Rivers. Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-201100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 318 PM CDT Tue May 19 2020 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Minor river flooding will continue along much of the Sangamon River. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor river flooding will continue along much of the Sangamon River for the next few days. Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-201100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 318 PM CDT Tue May 19 2020 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue on the Little Wabash River at Clay City through this evening, in addition to the Embarras River at Lawrenceville. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor flooding on the Embarras River at Lawrenceville will continue through the week. Scattered thunderstorms are possible this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Baker
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:13 AM CDT | River Flood Warning | ILX | Menard | 56 hr |
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.